Journal Article Recurrent Streptococcus agalactiae Toxic Shock Syndrome Triggered by a Tumor Necrosis Factor-α Inhibitor

Yoshida, Masataka  ,  Takazono, Takahiro  ,  Tashiro, Masato  ,  Saijo, Tomomi  ,  Morinaga, Yoshitomo  ,  Yamamoto, Kazuko  ,  Nakamura, Shigeki  ,  Imamura, Yoshifumi  ,  Miyazaki, Taiga  ,  Sawai, Toyomitsu  ,  Nishino, Tomoya  ,  Izumikawa, Koichi  ,  Yanagihara, Katsunori  ,  Mukae, Hiroshi  ,  Kohno, Shigeru

55 ( 21 )  , pp.3211 - 3214 , 2016-11-01 , 日本内科学会
ISSN:09182918
Description
Streptococcal toxic shock syndrome caused by group B streptococcus (GBS) is a rare, but lethal disease. We experienced a 45-year-old woman with pustular psoriasis who developed toxic shock-like syndrome during infliximab treatment. Surprisingly, similar episodes recurred three times in one year with restarting of infliximab treatments. In the third episode, GBS were detected in blood, urine, and vaginal secretion cultures. These episodes of shock syndrome were possibly due to GBS. To the best of our knowledge, this is the first case report of recurrent streptococcal toxic shock syndrome possibly caused by GBS which was induced by anti-TNF-α inhibitor therapy. The restarting of biological agents in patients with a history of toxic shock syndrome should therefore be avoided as much as possible.
Full-Text

http://naosite.lb.nagasaki-u.ac.jp/dspace/bitstream/10069/37347/1/IntMed55_3211.pdf

Number of accesses :  

Other information